Can You Exercise After Botox or Will It Decrease the Results
Can You Exercise After Botox or Will It Decrease the Results?
Doctor Answers 25
Exercising and Botox
The reality here is that when the clinical trials were done many years ago, these were the instructions that were given, some because of common sense, and some because of theoretical concerns. And when these medicines were FDA cleared, their labels had these in them so we all just continued telling our patients this is what we need to do. Most of us feel that it is okay to do light exercise or go about your day without much concerns following injections with Botox, Dysport, or Xeomin. There is no clinical studies that have been done to determine that anything mentioned will hinder the treatment process.
So be smart, take it easy after your injections, and enjoy the results.
Have a question? Ask a doctor
Dangers of Exercise After Botox
Botox paralyzes the small segment of the muscle into which it is placed. The physician who fully understands the facial anatomy can thereby selectively pick which exact muscle segments he wants to weaken thereby creating a more restful and youthful look. What we try to avoid at all costs of the migration of Botox from the areas we placed them to other areas, most notably the muscle lifting the upper lid. If this were to happen yopu will get a long lasting very tired, droopy upper lid look. Although the muscle blockade DOES begin shortly after the injection, rubbing and pressure on the injected areas can dislodge the Botox. As a result, many Plastic surgeon warn their patients against rubbing, bending over and exertion for the same reason your mother told you not to play with matches or go swimming after eating; simple understandable instruction that limit potential complications.
Botox injections and exercise.... relax for a few days!
You might also like...
Exercise and Botox
Exercise after Botox
Botox & Exercise - Dos & Donts
It's not unusual for patients with transverse forehead wrinkles, vertical frown lines , and crow’s feet to undergo treatment with botox. Unfortunately, botox can occasionally migrate to the surrounding structures. This can occur for a variety of reasons including alterations in the hemodynamic status of the patient.
Strenuous exercise increases cardiac output and systemic blood flow. In theory, this has the potential to increase blood flow to the injection site and remove botox from this location. This ultimately diminishes the response to botox and increases the potential for migration of botox and secondary complications.
Although no scientific studies are currently available to address this issue, conventional wisdom suggests that strenuous activity should not be undertaken for at least 24 hours following botox treatment.
If you have questions regarding this issue, you should consult your physician. Although the post injection management of botox varies from provider to provider, you should definitely understand your provider’s post injection protocol.
Best NOT to exercise right after Botox or Dysport treatments
For this reason, I am strict about no exercise after treatment. I do make patients cancel their personal training sessions and Soul Cycle classes, even if they can't get a refund. Be warned!
Does exercise decrease the result of BOTOX
This is to avoid increased muscle activity and the rush of blood into the area.
I believe this prevents dispersion and migration of the Botox, which makes it effective and longer lasting.
The Effects of Exercise on Botox and Results
Some patients may be advised by their physicians to avoid strenuous activity right after their procedure. However this period is usually no longer than a day. It is best for individuals to follow the advice and directions of their doctor regarding this time frame.
Aside from this, exercise should have no effect on the performance of Botox.
Botox basically blocks sites on the nerve fibers where acetylcholine is released. This chemical communicates with muscles causing them to contract. The injection essentially targets nerve fibers. So exercise should not effect the performance of Botox.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.